T Nation

Do Things Get Worse Before They Get Better?

Hey guys, this is my first time posting but really looking for some feedback. Without going to deep down the rabbit hole of my past year, a little background. I have had sexual dysfunction ever since stopping an antidepressant cold turkey nine months ago. From a lot of the research I have done since then it seems I have PSSD which is rare and a lot of people dont know about it. I have since been trying to fix everything.

I went to the Low T Center locally and had bloodwork done and my T was low. With two drawings: my first total was 340 and Free was 6.8 . My second drawing the following week was total 225 and Free 4.6 . The rest of my levels all seemed in normal range but I want to note my estradiol was 28. I am 37 years old. So I was started TRT. I get an injection weekly and then the 3rd and the 5th day I do hcg injections at home.

I obviously as stated already had issues, however, I had gotten to a stable point where I could get erections manually on a regular basis, my libido was low though.

So first week of my T injection which was on a Thursday went fine. By Saturday(it could have been placebo some) I seemed to feel a little better, more of a confident sense and actually on Sunday had sex with my wife for the first time in nine months without a pill. Sunday I gave myself my first HCG shot and still felt good. Felt good Monday as well. On Tuesday I took my next HCG shot and seemed fine, but by Tuesday night I started to feel different. Wednesday I was actually worse than before treatment.

My stable erection quality I had prior was diminished to the point where I could not get an erection at all. This Thursday I got another T shot and no change. No improvement in libido and still cannot get an erection. It is now Sunday and I took my HCG shot. I am really hoping to just get some input. I heard from the pssd forum that a couple of people with pssd had crashed somehow on HCG where it made them worse, but there have been plenty take it and be fine. I had some others mention maybe my estradiol went high.

For you guys that are on TRT, did you have times early on where you were worse than before treatment? How quickly can estradiol increase? Could that be my problem? I just had the mindset that when I started TRT I would just start improving and that would be it. I know its early in the process and if I had just gone back to my baseline with my issues that would be one thing, but to regress to being worse than prior to the start of treatment to the point I have zero libido and cannot get an erection at all is troubling. Anyone have a similar experience or advice?

You were started out on HCG which is a mistake more than half the time and more times than I can count men have said they feel better once stopping HCG. It is for that reason TRT should be started in isolation and perhaps HCG added down the road once you have dialed in your TRT protocol.

These low-T clinics are rarely a good idea, I suggest you get a doctor to supervise your TRT and not some guy in a lab coat with no medical degree, the actual doctors are usually writing the prescriptions remotely while not really apart of the decision making process.

It’s a possibility you might even need to adjust your protocol to include multiple injections per week to resolve any lingering side effects and if your Low-T clinic forces weekly office visits for injections, I don’t see it happening.

Thanks for replying. I initially tried TRT last year for only a shot through my Dr. but he seemed to know less it seemed. I stopped after a shot because I had a urologist appointment right after and he said if I was trying to have kids to stop immediately so I did. My wife just had IUI this week and so the hcg was to try to keep fertility. So you think the hcg did something then?

It is also more than lingering side effects.I have actually gotten WORSE since starting treatment, excluding the first week where I felt good a couple of days.

You’re injecting testosterone into your system and the HCG is stimulating your testicles to produce testosterone and estrogen on top of the testosterone and estrogen from the TRT. You’re oversaturating your system with hormones and your body cannot reach homeostasis.

How much HCG are you taking?

So can estrogen increase in a matter of a week and cause negative side effects? I am taking 300iu on the 3rd and 5th day.

HCG will increase estrogen and your weekly TRT injection will do the same. I usually tell guys who end up on TRT with chronically low estrogen even with high testosterone to add some HCG.

If you are getting plenty of estrogen from your T injection, which I’m certain you are based off pre-TRT estrogen levels, you’re basically making yourself estrogen dominant throwing your body out of homeostasis.

You’re making more testosterone as well on the HCG in addition the the T injection…

But I guess my question is I have basically become totally impotent with zero libido in a matter of a week. Can my estradiol increase and cause this to happen in that time frame? I just dont know what else it could be. I already had some ED and libido issues which Is why I went to get bloodwork. But I could atleast get it to work. Now its worse, no response.

All it takes is days and about a week for your body to register hormonal changes, usually 4-5 days. Mid week half way between your injections, together with the HCG your estrogen would be highest at this point and may build up over time.

Ok, so my estradiol could be high now and causing me worse issues than before starting. That’s what I was trying to find out, and it sounds like that is the case. So do you have suggestions? It sounds like stop the hcg for time being but I dont even know if my wife who just got IUI had a successful treatment. How long can I do TRT before I’m risking fertility without the hcg?

I have no doubts, your estrogen is high.

There are men on TRT having babies all the time, usually when looking to have kids there are many options, add a low dose HCG and even FSH. LH and FSH are almost completely suppressed on TRT (.2), but for some guys a 98% suppression doesn’t equal infertility.

You can even stop TRT and use clomid for a while to regain fertility if lost on TRT and HCG+FSH doesn’t do the job. There is no possible way to accurately answer your question about how long to lose fertility on TRT because I have no way of knowing if you will lose it.

Well the hcg is doing the job on fertility last draw was 70 million and the sample this week was 250 million lol

I think adding the low dose hcg was what the clinic was trying to do for fertility. I didn’t know adding fsh was an option…

You can try cycling the HCG every other week at lower dosages or even smaller more frequent dosing which will greatly reduce side effects. Try to find the smallest effective dosage.

Thank you for all the insight, you don’t know how much its appreciated. So I could possibly try lower doses of hcg to help. What about the estrogen blockers? I know the clinic mentioned one if I get sensitive nipples which I have not but obviously I’m having other issues.

No not the best idea, AI’s are used short term and get off type medicine. I am an AI over-responder, I over-respond to a lot of medicines. An 1/8th of a 0.050 anastrozole is enough to loosen my hips and knees in a matter of days.

There is no way to know how you will respond, but generally I tell men to make things work without AI’s because different parts of your body aromatase at different rates and you are blocking estrogen equally everywhere and somewhere you are short changing yourself.

I always get sensitive hot burning nipples after dosing changes and is transient, I might even notice I’m carrying water in my chest and once my body reaches a stable state these are none issues. If I continue with problems, I lower my dosage and inject daily or EOD if I have to.

I inject 7mg daily now so E2 isn’t 70, instead it’s <35.

So if I dont take a blocker do I just lower hcg and estradiol will level out? Once it levels I guess I should start feeling better. I do one shot in clinic a week and then the hcg 3rd and 5th day.

Remember you can lower your T dosage enough to where you might be able to increase the HCG to compensate. Honestly I don’t think the weekly T shots are going to work if you want to remain on HCG.

How long should it take it to drop naturally?

About as long as it took to feel the negative effects, maybe a little longer.